MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN

INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN
Catalog Number 00020006800
Medical Device Problem Codes Device Ingredient or Reagent Problem (2910); Installation-Related Problem (2965)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the instrument service history indicated that the customer reported incorrect low aptt results for six patient samples, with repeat testing producing higher values.During the on-site service visit, the field service engineer (fse) reported cuvette shuttle movement failure and upon troubleshooting, found cuvette was upside down inside the instrument.Also, fse confirmed low aptt quality control (qc) results.Review of the instrument error logs did not identify any errors related to the reported condition.Diagnostic evaluation revealed that the red led digital-to-analog converter (dac) value was 215, approaching the upper limit of the operating range.The red led was replaced and the dac values were adjusted to fall within specification.Further inspection of on-board reagents identified floating contaminants in the factor diluent bottle.The fse performed air and factor diluent blanking, inspected probes and reagent and sample fluidic pathways, and conducted fluidic precision and flow rate testing; all tests met acceptance criteria.Subsequent qc and patient sample tests performed by the customer yielded passing results, indicating resolution of the reported issue.No patient impact reported.Based on this assessment, no remedial action is required.This incident will be monitored through trending analysis.
 
Event or Problem Description
On (b)(6) 2026, six patient samples generated erroneously low aptt results when tested with hemosil synthasil lot n1046401 on an acl top 300 cts (sn (b)(6)).The samples were rerun and generated higher results, after which corrected patient reports were issued.During troubleshooting for cuvette shuttle movement errors, it was determined that cuvettes had been loaded upside down.Quality control auto-executed and failed low for both levels.Soon after, the aptt-ss reagent generated a "level low" warning; the reagent was replaced and qc passed within the expected range.Service was dispatched to the site.No patient impact was reported.

Brand Name
HEMOSIL SYNTHASIL
Common Device Name
ACTIVATED PARTIAL THROMBOPLASTIN
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
526 route 303
orangeburg NY 10962
Manufacturer Contact
keith kelly
180 hartwell road
bedford, MA 01730-2443
MDR Report Key24754148
Report Number1217183-2026-00002
Device Sequence Number9230287
Product Code GFO
UDI-Device Identifier08426950078920
UDI-Public(01)08426950078920(11)241101(17)261031(10)N1046401
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00020006800
Device Lot NumberN1046401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown